Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Reason for no periods despite taking Deviry?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5625 Questions
hello.. my last period was dec 25 and am married since XXXXXXX 19. till now i didn't get my periods. i tested prega news but its negative. i consulted doctor, she said to take deviry 10mg for 5 days. its been 8 days till mow i didnt get my periods
Posted Sun, 16 Mar 2014 in Women's Health
Answered by Dr. Aarti Abraham 39 minutes later
Brief Answer: WAIT FOR A WEEK AFTER STOPPING DEVIRY. Detailed Answer: Hello Thanks for writing to us with your health concern. First of all, repeat a pregnancy test, sometimes there might be delayed conception. Next, there are various other reasons for a missed period - stress, anxiety, emotional turbulence, weight loss or gain that is rapid and massive, ingestion of medications that affect your hormonal axis, travelling, late nights, erratic eating habits, smoking, drinking etc. These mild hormonal imbalances respond to progesterone withdrawal ( Deviry ). First complete the course for 5 days, and then wait for a week. You would bleed by then. If you do not have a period within a week after stopping drugs ( totally 12 days, 5 days of medication plus one week of waiting ), then consult a gynecologist Have a thorough internal evaluation - per vaginum and per speculum. Also, hormonal tests - FSH, LH, TSH, Prolactin, OGTT, DHEAS, Free testosterone, Lipid profile. And a pelvic ultrasound scan done transvaginally. This will rule out conditions such as hypothyroidism, Polycystic Ovarian syndrome , endometrial hyperplasia etc. All the best. Please feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: Reason for no periods despite taking Deviry? 4 hours later
Hello Dr. XXXXXXX Thank you for your answer. I have already hypothyroid. My mensus are very irregular. But I am trying to conceive. Can you suggest me regarding this. I mean i wanted to know when ovulation occurs and when can i conceive. My periods are very irregular and am very much worried.
Answered by Dr. Aarti Abraham 1 hour later
Brief Answer: AS BELOW Detailed Answer: Hello again. If you have a history of irregular cycles, then please go for the workup I suggested. Consult a reputed Gynecologist, and have a thorough internal evaluation ( per vaginum and per speculum ). Also a pelvic ultrasound scan should be done. Go for blood work as suggested - FSH, LH, TSH, Prolactin, OGTT, DHEAS, Free testosterone, Lipid Profile. With irregular cycles, it is very difficult to pinpoint the days of ovulation, and when periods are irregular, ovulation also is irregular and often absent, so evaluation is a must. The best way to track ovulation with irregular cycles, is to go for follicular monitoring. This is serial evaluation of the egg follicle by regular ultrasound, which will document ovulation. If a problem in ovulation is observed, then ovulation inducing agents like clomiphene citrate can be taken. All the best. Take care.
Above answer was peer-reviewed by
Follow-up: Reason for no periods despite taking Deviry? 15 hours later
Thank you Dr. XXXXXXX . Have a nice day..
Answered by Dr. Aarti Abraham 33 minutes later
Brief Answer: THANK YOU Detailed Answer: Thank you for the appreciation. Please feel free to contact me directly anytime on - WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor